Erythema Nodosom/Sore Tongue

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

OHCrohns50
New Member


Date Joined May 2008
Total Posts : 1
   Posted 5/21/2008 8:54 AM (GMT -7)   
Hi, I'm new to this forum. Auto-immune diseases run in my family. My aunt has Scleroderma. Crohn's is the second auto-immune disease I've had. I was diagnosed with Sarcoidosis in 1985. My Crohn's journey started years ago with what I called "irritable bowel". However, in January 2007, I began having severe abdominal pain and the rest. After many tests including a colonoscopy, I was diagnosed with Crohn's. At first, I was on Prednisone, then Pentasa, and now I'm just finishing Entocort and taking 75 mg of Aza. I've always had the joint pain associated with Crohn's however recently I've been afflicted with Erythema Nodosom (EN) on my left leg which is painful and my tongue is a dark reddish/pink color, very bumpy and sore. Are these side effects of the Aza? I've read everything I can find on Aza and I'm very involved in my treatment but some of these things they never tell you! I take a daily multi-vitamin, B complex, Fish Oil (for joints) and garlic (for high blood pressure due to Entocort). I am still very active and refuse to give in to this disease or let it limit me! I'm glad I found this site; great information.
Dx with Sarcoidosis 1985
Dx with Crohn's 2007 -Dealing with EN
75mg Azathioprine daily
Auto-immune diseases seem to follow me...


ERANJO
Regular Member


Date Joined Apr 2008
Total Posts : 60
   Posted 5/21/2008 9:44 AM (GMT -7)   
I have never been on Aza, so I am not sure if that is a side effect, but last summer I broke out with about 5 E-nodosum on my legs, they are very painful, but the prednisone was the only thing that helped, it took a while, it seemed like whenever I was weaned off, they came back, but finally after about 2 months they were OK.  I have never had anything like that with the tongue though.....   good luck with everything  :)

wednesday77
Regular Member


Date Joined Oct 2007
Total Posts : 390
   Posted 5/21/2008 11:57 AM (GMT -7)   

I get erythema nodosum when I am having a flare, I currently am (hopefully) ending a flare now but still have one welt on my shin - for a while I had 7 or 8 which was not fun - they tend to go away relatively quickly (except this lingering one).  I also have had problems with my mouth and throat - this past flare I developed ulcers on my tongue and throat - the drs (who if you haven't figured it out by now don't really know everything and a lot having to do with Crohn's seems to be an educated guess at best) thought they might be canker sores and gave me RX for that.  I also developed fever blisters on my lower lip and white spots on the back of my throat. 

All of these are just unfortunate Crohn's markers that come with a flare for me.

Good luck!!


chroniemomx2
Veteran Member


Date Joined Apr 2005
Total Posts : 2346
   Posted 5/21/2008 12:30 PM (GMT -7)   
The EN is not a side effect of the aza.  It is part of the disease.  Once you get your crohns under control then your EN will go away.  I had it a couple of years ago.  I started on 60mg of pred., and mine started to get better.   You need to call your gi and set up an apt. to discuss your meds and what changes you need to make to get better control of your disease.  Good luck...the EN is not fun.

wanthealth
Regular Member


Date Joined Feb 2008
Total Posts : 78
   Posted 5/21/2008 4:13 PM (GMT -7)   
OHCrohns50,

A few years ago my doctor wanted me to try 6mp, which I think is similar to AZA. Less than a week later he diagnosed EN on my legs. I was happy to be in his office at the time so he could see the reaction--sometimes it's more impressive when they can see it themselves. I discontinued the 6mp and the EN disappeared. It's an unusual reaction because you would think AZA being an immunosuppresant would heal EN.
So I would say it can be a side effect of AZA, but because it's unusual, your doctor might not think so.
Moodindigo

Gemsi
Forum Moderator


Date Joined Feb 2007
Total Posts : 1050
   Posted 5/21/2008 4:30 PM (GMT -7)   
Just wanted to add to this from someone who doesn't have crohn's but get's Erythema Nodosum.

I'm also all bumpy now, which is annoyig and oh so painful. Noone gets it here in the hosp either. They keep saying oh, shall we give you something for your itching. Lol, I just ask for pain killers instead. I've not yet found anything too work, due to the hosp not wanting totry steriods on me just yet.

Te thing that brings me out spotty though, are chest infections, viruses and also scratches.
With scratches, the spots only limit too that area, but with infections I get covered on my legs and arms. Erythema Nodosum also comes out in me, if there is a big change in my muscle enzymes.

Just thought I'd post this, as there are many reasons for erythema nodosum, and it's not always a clear reason as to why they come up or what makes them go away again. For me I've had lots of reasons thrown at me that just haven't been right, including caffiene, meds, triedness, stress. But only a few things have had a regular pattern too them.
Moderator of the Cystic Fibrosis Forums
 Diagnosed with: Cystic Fibrosis, Asthma, ABPA, Clinical Depression, Mild Liver Cirrohsis, Mild Osteopenia, Erythema Nodosum. Waiting for final diagnosis on Muscular Dystrophy type symptoms.
 Medication: Creon 10,000, Flucloxacillin, Vitamins A,D+E, Serevent, Salbutamol, Paracetamol, Ondansetron, Nefopam, Ursodeoxycholic Acid, Saline neb/PEP system, Mirtazapine,slow-sodium, Skandishake and Fresubin.
Had a Port-a-cath fitted on chest wall since Nov 05
Help support the forums so we can support you:  http://www.healingwell.com/donate
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 3:27 PM (GMT -7)
There are a total of 2,734,294 posts in 301,200 threads.
View Active Threads


Who's Online
This forum has 151323 registered members. Please welcome our newest member, judy.
333 Guest(s), 12 Registered Member(s) are currently online.  Details
cupcakespinkgal, Albannach, jennydancingfish, porkysgal, Scaredy Cat, Girlie, pmm73, U B Tough, Jingles1234, Cowboy10, peanut307, Broncofan18


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer